MAUDE Adverse Event Report: SYNTHES HAGENDORF SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS; SCREWDRIVERS

SYNTHES HAGENDORF SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS; SCREWDRIVERS
Catalog Number 03.610.602
Medical Device Problem Codes Break (1069); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: there was no reported patient involvement associated with the complained event.Event date: unknown.Device is an instrument and is not implanted/explanted.The subject device has been received and is currently undergoing investigation.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture: mar 28, 2014.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that two (2) self-retaining screwdrivers for quick lock screws where found broken during routine inspection of equipment.It was noted the prongs at the end of the screw drivers were broken off.There was no patient or procedural involvement.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported that two (2) self-retaining screwdrivers for quick lock screws broke during inspection of equipment.It was noted the prongs at the end of the screw drivers were broken off.There was no patient involvement and no procedure.This complaint involves two devices.Part# 03.610.602; lot# - 8837081.The returned screwdriver was confirmed to have one prong broken completely off.The three remaining prongs were found to be bent slightly outward and in the direction of screw insertion.The balance of the device is in good condition.Part# 03.610.602; lot# l177162.The returned screwdriver was confirmed to have one broken prong.Another prong was found to be severely bent inward and the remaining two prongs were slightly bent outward and in the direction of screw insertion.The balance of the device is in good condition.No definitive root cause was able to be determined.It was noted that the devices broke during inspection.The circumstances around the use and cleaning of the devices are unknown.It is likely that the devices experienced excessive torque during use which may have caused the prongs to weaken and be susceptible to breakage.There were no issues during the manufacture of this product that would contribute to this complaint condition.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.A visual inspection, drawing review and dhr review were performed as part of this investigation.The complaint is confirmed.Replication of the complaint condition is not applicable as the devices are already broken.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated information on reported event: it was reported that two (2) self-retaining screwdrivers for quick lock screws broke during inspection of equipment.It was noted the prongs at the end of the screw drivers were broken off and that in addition to the broken prongs, the remaining prongs were found to be bent slightly outward and in the direction of the screw insertion.The balance of the device is in good condition.

Brand Name
SELF-RETAINING SCREWDRIVER FOR QUICK LOCK SCREWS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6303255
Report Number3003875359-2017-10049
Device Sequence Number10887720
Product Code HXX
UDI-Device Identifier10705034713670
UDI-Public(01)10705034713670(10)8837081
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.610.602
Device Lot Number8837081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date03/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1